A client is placed on lithium therapy for her manicdepressive illness. When monitoring the client, the nurse assesses the laboratory blood values. Toxicity may occur with lithium therapy when the blood level is above:
Answer(s): D
(A) This value is a low blood level. (B) This value is a toxic blood level. (C) This value is a low blood level. (D) This value is the level at which most clients are maintained, and toxicity may occur if the level increases. The client should be monitored closely for symptoms, because some clients become toxic even at this level.
A client is to have a coronary artery bypass graft performed in the morning using a saphenous vein. He wants to know why the physician does not use the internal mammary artery for his bypass graft because his friend's physician uses this artery. The nurse tells the client that the internal mammary artery:
Answer(s): A
(A) It does take more time to remove the internal mammary artery, and this is one reason why some physicians do not use it. (B) There is not a greater risk of reocclusion. In fact, it may actually stay patent longer. (C) The internal mammary artery is actually larger in diameter than the saphenous vein. (D) The internal mammaryartery does not have too many valves.
A 28-year-old woman was admitted to the hospital for a thyroidectomy. Postoperatively she is taken to the postanesthesia care unit for several hours. In preparing for the client's return to her room, which nursing measure best demonstrates the nurse's thorough understanding of possible postthyroidectomy complications?
Answer(s): C
(A) Dressing changes are done as necessary for bleeding. However, frequently, post-thyroidectomy bleeding may not be visible on the dressing, but blood may drain down the back of the neck by gravity. (B) Narcotics are administered for acute pain as necessary. They are not necessarily given on return of the client to her room. (C) The most serious postthyroidectomy complication is ineffective airway and breathing pattern related to tracheal compression and edema. A tracheostomy set, O2, and suction should be available at bedside for at least the first 24 hours postoperatively. (D) Impaired verbal communication may occur due to laryngeal edema or nerve damage, but most commonly, it occurs due to endotracheal intubation. The client is usually able to communicate but is hoarse.
Post your Comments and Discuss NCLEX NCLEX-RN exam prep with other Community members:
Our website is free, but we have to fight against AI bots and content theft. We're sorry for the inconvenience caused by these security measures. You can access the rest of the NCLEX-RN content, but please register or login to continue.